Reactions 1680, p33 - 2 Dec 2017 DRESS syndrome: case report A 64-year-old woman developed DRESS syndrome following the administration of meropenem and vancomycin. Subsequently, she developed DRESS flare up while receiving ciprofloxacin, daptomycin, fluconazole and pantoprazole [routes and dosages not stated; not all indications stated]. The woman had received piperacillin/tazobactam following perforation of duodenum. Her antibacterials therapy was later changed to meropenem and vancomycin. Twenty-four days later, she developed a maculopapular rash on trunk. The rash subsequently progressed to her limbs and face, and was associated with axillary and inguinal lymphadenopathy. She also developed fever (38.8 C). Laboratory tests were positive for IgG. Meropenem and vancomycin were replaced with ciprofloxacin and daptomycin and the woman was treated with methylprednisolone. Despite treatment, her exanthema worsened along with appearance of bullous skin lesions. A skin biopsy showed eosinophilic and neutrophilic perivascular lymphohistiocytic infiltrate. Laboratory investigations showed elevated liver enzymes, eosinophilia, CRP of 72 mg/L and fever (39.9 C). Based on these investigations, DRESS syndrome was confirmed due to meropenem and vancomycin, while the flare up was attributed to ciprofloxacin and daptomycin. Her antibacterials treatment was discontinued while methylprednisolone was continued. Afterwards, she experienced flare up due to temporarily discontinuation of corticosteroids. Subsequently, she started receiving fluconazole and pantoprazole. Twenty-four hours after starting fluconazole and pantoprazole, she experienced third flare up. Later, she also experienced fourth flare up due to a reactivation of cytomegalovirus. All her medications were discontinued and subsequently her symptoms resolved. A patch and lymphocyte transformation test confirmed the sensitisation to meropenem and vancomycin. Sensitization to ciprofloxacin was absent. She was re-administered pantoprazole without any occurrence of DRESS symptoms. Author comment: "DRESS to meropenem and vancomycin with flare up on ciprofloxacin and daptomycin was suspected." "The suspected third relapse developed within 24 h after exposure to pantoprazole and fluconazole and recovered very soon after stopping these drugs". Jorg-Walther L, et al. Flare-up reactions in severe drug hypersensitivity: infection or ongoing T-cell hyperresponsiveness. Clinical Case Reports 3: 798-801, No. 10, Oct 2015. Available from: URL: http://doi.org/10.1002/ccr3.346 - Switzerland 803284575 0114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved Reactions 2 Dec 2017 No. 1680
Reactions Weekly – Springer Journals
Published: Dec 2, 2017
It’s your single place to instantly
discover and read the research
that matters to you.
Enjoy affordable access to
over 18 million articles from more than
15,000 peer-reviewed journals.
All for just $49/month
Query the DeepDyve database, plus search all of PubMed and Google Scholar seamlessly
Save any article or search result from DeepDyve, PubMed, and Google Scholar... all in one place.
Get unlimited, online access to over 18 million full-text articles from more than 15,000 scientific journals.
Read from thousands of the leading scholarly journals from SpringerNature, Elsevier, Wiley-Blackwell, Oxford University Press and more.
All the latest content is available, no embargo periods.
“Hi guys, I cannot tell you how much I love this resource. Incredible. I really believe you've hit the nail on the head with this site in regards to solving the research-purchase issue.”Daniel C.
“Whoa! It’s like Spotify but for academic articles.”@Phil_Robichaud
“I must say, @deepdyve is a fabulous solution to the independent researcher's problem of #access to #information.”@deepthiw
“My last article couldn't be possible without the platform @deepdyve that makes journal papers cheaper.”@JoseServera